Hail, Lenawee
- When
- June 21, 12:41 PM EST
- Where
- Lenawee County, Morenci
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.720, -84.220
A surface trough moving through southeast Michigan during the afternoon hours triggered scattered severe thunderstorms along and near an Adrian to Port Huron line.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A surface trough moving through southeast Michigan during the afternoon hours triggered scattered severe thunderstorms along and near an Adrian to Port Huron line.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 21, 6:04 AM EST, 6 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 704 AM EDT SAT JUN 21 2008 .AVIATION... EARLY MORNING CONVECTION WILL CONTINUE TO WANE AND MOVE EAST OF THE TAF SITES THROUGH THE REMAINDER OF THE MORNING. ATTENTION THEN TURNS TO TIMING OF THUNDERSTORMS FOR THIS AFTERNOON AS A SURFACE TROUGH ADVANCES THROUGH THE AREA. THIS TROUGH IS FORECAST TO MOVE ACROSS SE MI BETWEEN 20Z AND 02Z. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF THIS TROUGH WITHIN AN INCREASINGLY UNSTABLE AIRMASS. AT THIS TIME...HAVE PLACED A TWO HOUR TEMPO GROUP FOR THUNDER IN THE TAFS DURING THE MID TO LATE AFTERNOON TIME FRAME. && .PREV DISCUSSION...ISSUED 243 AM EDT SAT JUN 21 2008 SHORT TERM...TODAY MOISTURE ADVECTION IN THE 925 TO 850MB LAYER EARLY THIS MORNING IN THE PRESENCE OF STEEPENING MID LEVEL LAPSE RATES HAS BEEN ALLOWING SCATTERED CONVECTION TO DEVELOP ACROSS SOUTHERN MICHIGAN OVER THE LAST COUPLE OF HOURS. NOCTURNAL CLOUD TOP COOLING IN THE PRESENCE OF THIS LOWER TO MID TROPOSPHERIC MOISTURE ADVECTION IS LIKELY ADDING A BOOST TO THE ELEVATED INSTABILITY. THE LATEST REGIONAL WATER VAPOR LOOP IS SHOWING SIGNS OF A SHORT WAVE OVER SOUTH- CENTRAL LAKE MICHIGAN...WHICH WAS LIKELY RESPONSIBLE FOR THE MORE ORGANIZED CLUSTER OF SHOWERS/THUNDERSTORMS OBSERVED EARLIER OVER LAKE MICHIGAN. THIS WAVE ALONG WITH A LINGERING LOWER TO MID TROPOSPHERIC THETA E RIDGE OVER SE MI SHOULD SUSTAIN SCATTERED CONVECTION THROUGH THE MORNING. THE LONG WAVE PATTERN WILL UNDERGO AMPLIFICATION TODAY WITH MID LEVEL HEIGHT FALLS IMPACTING THE UPPER MISSISSIPPI VALLEY AND GREAT LAKES. SEVERAL SHORT WAVE TROUGHS ARE NOTED UPSTREAM IN THE WATER VAPOR LOOP. THE WAVE CURRENTLY OVER NORTHERN MINNESOTA IS FORECAST TO PASS ACROSS LOWER MI LATE THIS AFTERNOON AND EVENING...WHILE A SURFACE TROUGH AXIS MOVES ACROSS SE MI. LOW LEVEL MOISTURE CONVERGENCE ALONG THE SFC TROUGH AND LARGE SCALE ASCENT AHEAD OF THE MID LEVEL SHORT WAVE WILL HELP FOCUS NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS IN THE PRESENCE OF MODERATE INSTABILITY. SURFACE DEWPOINTS AHEAD OF THE SURFACE TROUGH ARE EXPECTED TO APPROACH 60F BY LATE MORNING BEFORE DAYTIME MIXING DROPS THEM BACK INTO THE MID/UPPER 50S. 0-1KM MIXED LAYER CAPE ON NAM SOUNDINGS HOWEVER ARE STILL FORECAST TO REACH A RESPECTABLE 1600 J/KG BY 18Z. DESPITE RATHER MARGINAL 0-6KM SHEAR AROUND 20 KNOTS...MODEL SOUNDINGS INDICATE RATHER STEEP LOWER AND MID LEVEL LAPSE RATES. THUS A SLIGHT RISK OF SEVERE WEATHER FOR DAMAGING WINDS AND LARGE HAIL STILL SEEMS PLAUSIBLE...ESPECIALLY GIVEN THE PRESENCE OF THE LARGE SCALE FORCING. GUIDANCE MAX TEMPS FOR TODAY ARE GENERALLY IN THE LOWER 80S. WITH CONVECTIVE TEMPS EXPECTED TO BE IN THE UPPER 70S...AND THE HIGH LIKELIHOOD OF LATE AFTERNOON CONVECTION...WILL KEEP FORECAST MAX TEMPS IN THE UPPER 70S TO AROUND 80...JUST A DEGREE OR TWO LOWER THAN MOS. LONG TERM...SATURDAY NIGHT THROUGH FRIDAY A DEVELOPING UPPER TROUGH OVER THE UPPER MIDWEST WILL TRACK SLOWLY THROUGH THE GREAT LAKES AT THE START OF THE LONG TERM PERIOD. THIS FEATURE WILL BRING A CHANCE OF SHOWERS/THUNDERSTORMS TO THE REGION FROM SATURDAY NIGHT INTO MONDAY...BEFORE THE TROUGH AXIS PROGRESSES TO THE EAST OF THE AREA MONDAY NIGHT. DURING THIS TIMEFRAME...THIS ACTIVITY WILL BE LARGELY DEPENDENT ON DIURNAL ENHANCEMENT UNDER THE COLD POOL ASSOCIATED WITH THE CORE OF THE UPPER TROUGH. HENCE...THE PERIOD FOR THE BEST COVERAGE OF SHOWERS AND THUNDERSTORMS WILL FALL IN THE AFTERNOON/EARLY EVENING FOR THIS ENTIRE TIME FRAME. OF THESE THREE DAYS...WOULD EXPECT THE BEST OVERALL CHANCE OF PRECIPITATION TO BE ON SUNDAY AS THE UPPER LEVEL COLD POOL SHIFTS INTO THE REGION AND THE UPPER TROUGH DIGS INTO AREAS JUST WEST OF SOUTHEAST LOWER MICHIGAN. DO NOT EXPECT SEVERE WEATHER THE BE MUCH OF A PROBLEM BUT CANNOT RULE OUT AN ISOLATED STRONG STORM OR TWO...PARTICULARLY ON SATURDAY EVENING/SUNDAY. AFTER THIS UPPER TROUGH PROGRESSES OFF TO THE EAST...A RATHER FLAT SHORTWAVE RIDGE WILL TRANSLATE THROUGH THE REGION WITH A LARGE AREA OF HIGH PRESSURE ALSO AT THE SURFACE. THIS WILL BRING DRY WEATHER TO THE AREA MONDAY NIGHT INTO TUESDAY NIGHT. THEREAFTER...A NEARLY ZONAL UPPER FLOW PATTERN SETS UP FOR THE LAST HALF OF THE LONG TERM FORECAST PERIOD...WITH A SERIES OF SHORTWAVE DISTURBANCES RACING EAST THROUGH THE NORTHERN TIER OF THE CONUS. THIS WILL BRING THE CHANCE FOR PERIODIC SCATTERED SHOWERS/THUNDERSTORMS FROM WEDNESDAY INTO FRIDAY. TEMPERATURES WILL COOL DOWN WITH THE PASSAGE OF THE UPPER TROUGH THIS WEEKEND ON REMAIN JUST BELOW NORMAL INTO TUESDAY OR SO WITH HIGHS IN THE 70S AND LOWS IN THE 50S BY AND LARGE. AS THE ZONAL UPPER FLOW SETS UP BY THE MIDDLE OF NEXT WEEK...THE TEMPERATURES WILL MODERATE FOR THE BALANCE OF THE FORECAST WITH HIGHS IN THE UPPER 70S TO LOWER 80S...WHICH IS VERY CLOSE TO NORMAL FOR LATE JUNE. MEANWHILE...LOW TEMPERATURES WILL GENERALLY RANGE BETWEEN 60-65 DURING THE TIME FRAME. MARINE... AN APPROACHING UPPER LEVEL DISTURBANCE AND ASSOCIATED LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS INTO THIS MORNING WITH A BETTER CHANCE OF SHOWERS/THUNDERSTORMS LATER TODAY AND THEN AGAIN ON SUNDAY AS THE SYSTEM TAKES SHAPE OVER THE REGION AND THEN SLOWLY PROGRESSES EAST ON SUNDAY. A LINGERING THUNDERSTORM WILL STILL BE POSSIBLE ON MONDAY...BEFORE THIS TROUGH MOVES OFF INTO THE EASTERN GREAT LAKES. WINDS AND WAVES WILL REMAIN MAINLY IN CHECK DURING THE WEEKEND...BUT CONDITIONS MAY GET A BIT CHOPPY BY SUNDAY NIGHT INTO MONDAY OVER NORTHERN LAKE HURON AS THE PASSAGE UPPER TROUGH MAY KICK WEST/NORTHWEST WINDS UP TO 15-20 KNOTS. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....SC SHORT TERM...SC LONG TERM....DG MARINE.......DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 352 AM EDT SAT JUN 21 2008 MIZ047>049-053>055-060>063-068>070-075-076-082-083-220800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 352 AM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING. NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THE THUNDERSTORMS THAT OCCUR THIS AFTERNOON AND THIS EVENING. THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR BETWEEN 1 PM AND 7 PM. WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS AS THEY TRACK TO THE EAST AT 25 MPH. A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON. THE HEATING OF THE DAY WILL CAUSE ENOUGH INSTABILITY ALONG THIS TROUGH TO TRIGGER NUMEROUS THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY AS AN UPPER LEVEL TROUGH LINGERS OVER THE REGION. A CHANCE OF THUNDERSTORMS WILL RETURN WEDNESDAY THROUGH FRIDAY AS WARM AND UNSTABLE AIR LIFTS INTO THE SOUTHERN GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-220800- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 352 AM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING. NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THE THUNDERSTORMS THAT OCCUR THIS AFTERNOON AND THIS EVENING. THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR BETWEEN 1 PM AND 7 PM. WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS AS THEY TRACK TO THE EAST AT 25 MPH. A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON. THE HEATING OF THE DAY WILL CAUSE ENOUGH INSTABILITY ALONG THIS TROUGH TO TRIGGER NUMEROUS THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY AS AN UPPER LEVEL TROUGH LINGERS OVER THE REGION. A CHANCE OF THUNDERSTORMS WILL RETURN WEDNESDAY THROUGH FRIDAY AS WARM AND UNSTABLE AIR LIFTS INTO THE SOUTHERN GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 127 PM EDT SAT JUN 21 2008 MIZ082-083-211830- LENAWEE-MONROE- 127 PM EDT SAT JUN 21 2008 ...SPECIAL WEATHER STATEMENT... AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 6 MILES SOUTHWEST OF MORENCI...MOVING EAST NORTHEAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MORENCI BY 135 PM EDT... OTTAWA LAKE BY 225 PM EDT... LAMBERTVILLE AND 6 MILES WEST OF TEMPERANCE BY 230 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KEK /
The Detroit radar (KDTX), 125 km away, was scanning. The volume nearest the first event began at 17:40 UTC.
19 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Law enforcement reported trees down.
Law enforcement reported flash flooding with water up to car hoods on some local roads in the city of Adrian.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2008Every state in 2008This day in weather historyWarnings in Michigan, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118860, 118861, 118862, 118863, 118864, 118878, 118865, 118866, 118867, 118868, 118859, 118869, 118879, 118870, 118871, 118872, 118873, 118874, 118875, 118876, 118877.